Distribution of controlled Lyapunov exponents via the Lai-Chen algorithm. (English) Zbl 1134.93024

Summary: The Lai-Chen algorithm, an extended feedback control scheme of the original by G. Chen and D. Lai [Int. J. Bifurcation Chaos Appl. Sci. Eng. 6, No. 7, 1341–1349 (1996; Zbl 0875.93157)] algorithm, was proposed to gradually make an arbitrarily given discrete-time dynamical system chaotic in terms of possessing positive Lyapunov exponents with uniformly bounded orbits. In this paper, based on the Monte Carlo method, we further study the distribution of the controlled Lyapunov exponents generated by the Lai-Chen algorithm [cf. G. Chen and D. Lai [Comput. Stat. Data Anal. 33, No. 1, 69–77 (2000; Zbl 1110.93374)].


93B52 Feedback control
37D45 Strange attractors, chaotic dynamics of systems with hyperbolic behavior
37M05 Simulation of dynamical systems
93E20 Optimal stochastic control
93C55 Discrete-time control/observation systems
Full Text: DOI


[1] Chen, G.; Lai, D., Feedback control of Lyapunov exponents for discrete-time dynamical systems, International Journal of Bifurcation and Chaos, 6, 1341-1349 (1996) · Zbl 0875.93157
[2] Chen, G.; Lai, D., Feedback anticontrol of discrete chaos, International Journal of Bifurcation and Chaos, 8, 1585-1590 (1998) · Zbl 0941.93522
[3] Wang, X. F.; Chen, G., On feedback anticontrol of chaos, International Journal of Bifurcation and Chaos, 9, 1435-1441 (1999) · Zbl 0964.93039
[5] Lai, D.; Chen, G., Chaotification of discrete-time dynamical systems: An extension of the Chen-Lai algorithm, International Journal of Bifurcation and Chaos, 15, 109-117 (2005) · Zbl 1060.93542
[6] Yang, W.; Ding, M.; Mandell, A. J.; Ott, E., Preserving chaos: control strategies to preserve complex dynamics with potential relevance to biological disorders, Physical Review E, 51, 102-110 (1995)
[7] Yulmetyev, R. M.; Yulmetyeva, D.; Gafarov, F. M., How chaosity and randomness control human health, Physica A, 354, 404-414 (2005)
[8] Lai, D.; Chen, G., Distribution of controlled Lyapunov exponents: A statistical simulation study, Computational Statistics and Data Analysis, 33, 69-77 (2000) · Zbl 1110.93374
[9] Lai, D.; Chen, G., Computing the distribution of the Lyapunov exponent from time series: the one dimensional case study, International Journal of Bifurcation and Chaos, 5, 1721-1726 (1995) · Zbl 0886.58062
[10] Holzfuss, J.; Parlitz, U., Lyapunov exponents from time series, (Arnold, L.; Crauel, H.; Eckmann, J.-P., In Lyapunov Exponents (1991), Springer-Verlag: Springer-Verlag New York), 263-270 · Zbl 0746.58057
[11] Oseledec, V. I., A multiplicative ergodic theorem: Lyapunov characteristic numbers for dynamical systems, Transactions of the Moscow Mathematical Society, 19, 197-231 (1968) · Zbl 0236.93034
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.